Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 9, 2021, 6:01 PM EDT for Flagler County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 9, 2021, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
949
WWUS82 KJAX 092201
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Fri Jul 9 2021
FLZ033-038-138-092245-
Coastal Flagler FL-Inland Flagler FL-Inland St. Johns FL-
601 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTH CENTRAL ST.
JOHNS COUNTIES UNTIL 645 PM EDT...
* At 600 PM EDT, National Weather Service meteorologists were
tracking several strong thunderstorms over Flagler County,
generally moving east at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2941 8115 2927 8115 2926 8129 2926 8141
2940 8142 2940 8144 2939 8146 2962 8147
2966 8128 2967 8127 2967 8126 2966 8125
2968 8119 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 2200Z 274DEG 16KT 2944 8126
$$
BOOTHEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:54 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 3:54 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 354 PM EDT Fri Jul 9 2021 .NEAR TERM [Through Tonight]... The area is currently situated between surface high pressure stretching from the northeastern Gulf of Mexico across Central and Southern Florida and low pressure troughing over the US east coast in the wake of Elsa. This pattern is resulting in westerly flow that is advecting in mid and upper level clouds from storms just west of our area. Storms this afternoon and evening will move east around 15-20 mph across our area. The main hazards in stronger storms will be lightning, gusty winds, and brief heavy rainfall on top of already saturated grounds that could cause localized flooding. Showers and storms are expected to taper off later this evening and end before midnight. Westerly flow will continue but become calm tonight as high pressure ridging remain just south of the area. Overnight low temperatures will be near normal in the low- to-mid 70s, with cooler temperatures inland and warmer temperatures at the coasts. .SHORT TERM [Saturday Through Sunday Night]... Saturday, troughing over the US east coast will weaken and high pressure ridging over the northeastern Gulf and Central Florida will begin to nudge its way towards our area, which will shift winds slightly to become west northwesterly. Northwesterly flow typically advect in less moist continental air; however, Elsa pushed tropical moisture over the Southern US, so deep moisture will remain in place over the area. PWATs are forecast to range from approximately 1.8-2.1 inches (climatological average is 1.7-1.8 inches), which will allow scattered to numerous afternoon showers to form. High temperatures on Saturday will be in the upper 80s to lower 90s, and low temperatures will be in the low- to-mid 70s. Sunday, the surface high pressure ridge will broaden and extend over the area as it stretches towards the Bermuda High in the Atlantic. Winds will weaken as the pressure gradient expands and shift to become southerly as the high pressure center shifts into the Atlantic. Southerly flow will cause moisture to pool over the area with PWATs reaching up near 2.2 inches. Because of this, precipitation chances will be higher on Sunday than Saturday with numerous showers and storms expected. High temperature on Sunday will be slightly cooler in the mid-to-upper 80s due to increased precipitation and cloud cover. Low temperatures will be in the low-to-mid 70s. .LONG TERM [Monday Through Friday]... The surface ridge extending from the Bermuda High across the Florida peninsula will lift north as the Bermuda High drifts into the western Atlantic, northeast of our area, early in the week. Southeasterly winds are expected to prevail for most of the week, which could advect in a drier air mass and suppress precipitation chances slightly later in the week. At least scattered diurnal convection is expected each day with sea breeze formation in the afternoons and evenings. High temperatures will be generally in the upper 80s and lower 90s through the long term period, and low temperatures will be in the 70s. && .AVIATION... [Through 18Z Saturday] Scattered showers and embedded storms were moving east to east southeast across the area. Showers/storms will get near most of the TAF sites this afternoon, and MVFR cigs are expected around showers/storms. Brief IFR conditions are also possible. Westerly winds around 10 knots will prevail the rest of the afternoon, with winds diminishing tonight. Westerly winds will increase to around 10 knots again by the end of the TAF period. && .MARINE... A high pressure ridge located south of the area waters will continue westerly offshore flow through Saturday. High pressure will broaden and expand over the area waters on Sunday then move to the northeast as the ridge connects with the Bermuda High, shifting the high pressure center into the western Atlantic. Flow will shift to become southerly on Sunday then southeasterly onshore flow will develop on Monday. Showers and thunderstorms will be possible each day. Rip Currents: Low risk of rip currents today and Saturday, trending towards moderate Sunday into Monday as onshore flow develops. && .FIRE WEATHER... High pressure over the Gulf of Mexico today will shift over the area through the weekend. Westerly winds will prevail today and Saturday, then winds will weaken and shift to become generally southerly Sunday. Light transport winds could result in areas of low daytime dispersions along the I-75 corridor in NE FL on Saturday, and more widespread low dispersions, particularly along the I-95 corridor, on Sunday. Patchy fog possible in the mornings, mainly in areas that receive higher daytime rainfall totals. && .HYDROLOGY... Moderate and low-end major flooding is forecast for portions of the Santa Fe River within the next few days. Moderate flooding is ongoing along the St. Marys River at Macclenny. Levels have come down from minor to action stage for the Black Creek in Clay County. Minor flooding is forecast to begin along the upper portion of the Suwannee River over the weekend but latest water level readings look to be a little lower. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 72 87 71 / 20 40 20 60 20 SSI 76 89 76 87 76 / 20 50 30 50 20 JAX 73 90 73 87 73 / 20 50 30 50 20 SGJ 74 89 74 86 73 / 20 60 30 50 20 GNV 73 89 71 86 71 / 20 50 40 70 20 OCF 73 90 72 87 71 / 20 50 40 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 9, 5:00 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT Fri Jul 9 2021
FLZ125-133-092130-
Coastal St. Johns FL-Coastal Duval FL-
500 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 530 PM EDT...
* At 500 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Unf, moving southeast at 15
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass,
Baymeadows, Craig Field, San Pablo and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3008 8134 3024 8158 3043 8157 3039 8137
3022 8134
TIME...MOT...LOC 2100Z 299DEG 15KT 3030 8150
BOOTHESpecial weather statement, Jul 9, 5:10 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Jacksonville FL 510 PM EDT Fri Jul 9 2021 FLZ125-225-325-425-092200- Western Duval FL-South Central Duval FL-Trout River FL- Coastal Duval FL- 510 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 600 PM EDT... * At 509 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Cisco Gardens, or near Jacksonville, moving east at 20 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Jacksonville, Arlington, Baymeadows, Cisco Gardens, Ortega, Normandy, San Marco, Riverside and Tallyrand. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3031 8183 3048 8180 3042 8153 3018 8155 TIME...MOT...LOC 2109Z 276DEG 20KT 3037 8175 BOOTHE
Special weather statement, Jul 9, 5:21 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
521 PM EDT Fri Jul 9 2021
FLZ038-137-140-092200-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
521 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER AND
SOUTHEASTERN PUTNAM COUNTIES UNTIL 600 PM EDT...
* At 521 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fruitland, or near Crescent
City, moving east at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Crescent City, Pomona Park, Andalusia, Fruitland, Welaka, Lake Como
and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2928 8136 2928 8142 2940 8142 2940 8143
2938 8145 2933 8167 2931 8167 2929 8165
2928 8165 2928 8167 2951 8171 2956 8137
TIME...MOT...LOC 2121Z 259DEG 16KT 2938 8160
BOOTHELocal storm report, Jul 9, 5:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
07/09/2021 M43 MPH AMZ452 FL MESONET
MESONET STATION XHUP HUGUENOT PARK.
&&Special weather statement, Jul 9, 5:41 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Jacksonville FL 541 PM EDT Fri Jul 9 2021 FLZ125-133-092230- Coastal St. Johns FL-Coastal Duval FL- 541 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND EAST CENTRAL DUVAL COUNTIES UNTIL 630 PM EDT... * At 541 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Craig Field, or near Arlington, moving east at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass, Craig Field, San Pablo and Fort Caroline. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3016 8133 3029 8163 3042 8154 3039 8137 TIME...MOT...LOC 2141Z 287DEG 12KT 3036 8152 BOOTHE
Special weather statement, Jul 9, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Fri Jul 9 2021
FLZ033-038-138-092245-
Coastal Flagler FL-Inland Flagler FL-Inland St. Johns FL-
601 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTH CENTRAL ST.
JOHNS COUNTIES UNTIL 645 PM EDT...
* At 600 PM EDT, National Weather Service meteorologists were
tracking several strong thunderstorms over Flagler County,
generally moving east at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2941 8115 2927 8115 2926 8129 2926 8141
2940 8142 2940 8144 2939 8146 2962 8147
2966 8128 2967 8127 2967 8126 2966 8125
2968 8119 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 2200Z 274DEG 16KT 2944 8126
BOOTHEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:25 PM EDT | Special Weather Statement | JAX | Columbia | 65 min |
| Jul 9, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jul 9, 4:17 PM EDT | Special Weather Statement | JAX | Clay | 43 min |
| Jul 9, 4:43 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Jul 9, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 9, 4:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 9, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Jul 9, 5:10 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jul 9, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Jul 9, 5:21 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jul 9, 5:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Jul 9, 5:41 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jul 9, 5:55 PM EDT | Special Marine Warning | JAX | 35 min | |
| Jul 9, 6:08 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jul 8, 8:50 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Jul 8, 9:49 PM EDT | Special Weather Statement | JAX | Atkinson | 41 min |
| Jul 8, 10:28 PM EDT | Special Weather Statement | JAX | Clinch | 47 min |
| Jul 9, 6:52 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 68 min |
| Jul 9, 7:58 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.